MAUDE Adverse Event Report: COVIDIEN EPUMP 1000ML PUMP SET; PUMP, INFUSION, ENTERAL

COVIDIEN EPUMP 1000ML PUMP SET; PUMP, INFUSION, ENTERAL
Model Number 773656
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the feed and bag hung to infuse until morning and the mom noticed that the feeds was backing up and during investigating, it was noted that the formula leaking from the pump.The customer further stated that the tubing broke.There was no patient harm reported.
 
Additional Manufacturer Narrative
The customer reported that the feed and bag were hung to infuse until morning.The feed was observed to be backing up, and when investigated further, the feed was found leaking from the pump.No patient injury/harm reported.This report refers to product code 773656, epump dehp feed 1000 ml, with lot number 201391142.A device history record (dhr) was unable to be performed as the lot number reported was invalid.A trend analysis of the reported failure mode did not identify a related trend.Additionally the dimensions of the tubing and mistic connector was review and all were verified to be within specification.One sample was returned for evaluation.Visual inspection confirmed the report of detached component as the device was received detached at the mistic connection.In order to perform functional testing, the device was reconnected by attaching the tubing to the misic connector and connecting the set to the pump.Functional testing completed found the device primed according to specification noting no fault was found.The following process controls are in place for the prevention and potential mitigation of risk: for every 8 assembled products 1 is inspected with go no go fixture.Quality inspection results for tensile test at the silicon tubing-mistic connector junction were reviewed and all of the samples were found inside specification.A potential root cause of the confirmed detachment at the mistic connector is possible user misuse.The ifu states when loading the feed set to ¿grasp black ring retainer and gently stretch tubing around rotor and insert retainer into right pocket.At this time, additional action and/or corrective action is not required.This complaint will be closed and will be used for tracking and trending purposes.

Brand Name
EPUMP 1000ML PUMP SET
Common Device Name
PUMP, INFUSION, ENTERAL
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11406398
Report Number1282497-2021-09949
Device Sequence Number4568158
Product Code LZH
UDI-Device Identifier10884521022096
UDI-Public10884521022096
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number773656
Device Catalogue Number773656
Device Lot Number201391142
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date05/24/2021
Patient Sequence Number1